# SDR 2004FA0000744

- Difficulty date: September 23, 2004
- Submitted: September 23, 2004
- Operation: General aviation
- Aircraft: N8214X
- Make and model: Cessna 172
- Aircraft serial: 17248714
- Aircraft time: 3,778 hours
- Engine: Lyc O360A1A
- Engine time: 3,778 hours
- Propeller: Hartzl HCC2YK1
- System (JASC): 2810 · Fuel Storage
- Part: Cap
- Part number: C1560030101
- Condition: Clogged
- Location: Fuel Tank
- Component: Fuel Tank, Cessna
- Component part number: 05923002
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED FUEL INTERUPTION.  MADE EMERGENCY LANDING IN SOYBEAN FIELD. NO INJURIES OR DAMAGE TO AC.  REMOVED AC FROM FIELD TO LOCAL AIRPORT. DRAINED ALL FUEL FROM WING TANKS. FOUND WHILE DRAINING FUEL WITH FUEL CAPS ON THAT DRAINING FUEL WAS SLOW. REMOVED FUEL CAP, QUICKENED FLOW RATE AT FUEL DRAIN. AFTER CLOSE INSP, FOUND VENT HOLES CLOGGED WITH HARD MUD TYPE SUBSTANCE. ALSO FOUND THE VENT TUBE IN THE LT WING WAS RESTRICTED. BLOWING NITROGEN THROUGH TUBE FREED BLOCKAGE. FRESH FUEL WAS INSTALLED, FUEL CAPS WERE REPLACED WITH NEW. LENGHTY RUNUP WAS PERFORMED WITH NO DEFECTS NOTED. FLIGHT WAS MADE WITHOUT INCIDENT.  AFTER ARRIVING, OWNER REQUESTED TO REPLACE THE FUEL SELECTOR AS PRECAUTIONARY MEASURE.
